MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D131503
Medical Device Problem Codes Crack (1135); Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a radiofrequency catheter ablation (rfca) procedure with a thermocool® sf nav uni-directional catheter for which the biosense webster, inc.Product analysis lab found electrode damage and the peek housing cracked with exposed parts.Initially it was reported that during the procedure, the catheter would not deflect.The catheter was replaced with another catheter and the procedure was completed.There was no patient consequence reported.The deflection issue was assessed as not reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.On january 9, 2020, the biosense webster, inc.Product analysis lab received the device for evaluation and upon initial visual inspection it was noted that the tip dome was flattened on one side with round area pushed in, the peek housing was cracked open with internal wiring exposed with ring 2 being squashed/dented, and some pins were found bent in the connector.This event was originally considered not mdr reportable, however, biosense webster, inc.Became aware of a reportable malfunction through second visual analysis on january 9, 2020 and have reassessed this complaint as reportable.Therefore, the awareness date for this reportable lab finding is january 9, 2020.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent a radio frequency catheter ablation (rfca) procedure with a thermocool® sf nav uni-directional catheter for which the biosense webster, inc.Product analysis lab found electrode damage and the peek housing cracked with exposed parts.Initially it was reported that during the procedure, the catheter would not deflect.The catheter was replaced with another catheter and the procedure was completed.There was no patient consequence reported.The device was inspected, and the dome was observed to be dented and one ring lifted with no polyurethane (pu) on edge, the peek housing was broken, and some connector pins bent.A deflection test was performed, and it was found within specifications, the catheter was deflecting correctly.A manufacturing record evaluation was performed for the finished device [17736186l] number, and no internal actions related to the reported complaint condition were identified.The customer complaint cannot be confirmed since the device was deflecting correctly.The root cause of the damage observed along the catheter, cannot be related to the manufacture process.It could be related to the handling during shipment after procedure, however, this cannot be conclusively determined.Manufacturer's reference #: (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9657169
Report Number2029046-2020-00173
Device Sequence Number2784567
Product Code LPB
UDI-Device Identifier10846835009293
UDI-Public10846835009293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model NumberD131503
Device Catalogue NumberD131503
Device Lot Number17736186L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date02/02/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1